Alert archive / Tennessee / Special Weather Statements in 2023

Special Weather Statement, NWS Memphis, TN

July 7, 2023Fayette County, Tennessee

NWS Memphis, TN issued this special weather statement at Jul 7, 2023, 1:07 AM CDT for Fayette County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2023, 1:07 AM CDT (06:07 UTC)
Expired
Jul 7, 2023, 1:45 AM CDT
In force
38 min
Issued by
NWS Memphis, TN
Hail
0.25 in
Wind
30

County Fayette County, TN

The radar

The Memphis radar (KNQA), 42 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2023-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1083 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2023-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1083 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

812 
WWUS84 KMEG 070607
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
107 AM CDT Fri Jul 7 2023
 
TNZ089-070645-
Fayette TN-
107 AM CDT Fri Jul 7 2023

...A strong thunderstorm will impact portions of southwestern Fayette
County through 145 AM CDT...

At 107 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eads, or 9 miles northeast of Collierville, moving southeast at 10
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Somerville, Warren, Macon, Oakland, Piperton, Rossville, Kirk, Elba,
Hays Crossing, Canadaville, Powers and Hickory Withe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3500 8944 3504 8964 3522 8964 3529 8937
TIME...MOT...LOC 0607Z 294DEG 7KT 3516 8959 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

Sirmon

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 6, 11:44 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 6, 11:44 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1144 PM CDT Thu Jul 6 2023

...New AVIATION...

.SYNOPSIS...
Issued at 159 PM CDT Thu Jul 6 2023

Showers and thunderstorms will be possible each day this weekend
into next week. A cold front will linger across the Mid-South for
the next several days with a chance of up to 3 inches of rain by
early next week. Temperatures will begin to increase by midweek as
the aforementioned front finally exits the region.

&&

.DISCUSSION...
(This evening through next Wednesday)
Issued at 159 PM CDT Thu Jul 6 2023

Current radar trends show showers building near the Tennessee
River. Storms remain subsevere with small hail and gusty winds
possible. An MCS will begin to approach this evening, but will
dissipate as it pushes through. Lows tonight will generally be in
the mid 70s.

A frontal boundary will push into the Mid-South from the north
later tonight, then generally stall for the next few days. This
will bring showers and thunderstorms to the area this weekend.
Expect more widespread rain chances starting late Saturday
afternoon with PWATs nearing 2 inches. Instability will increase
this weekend with MUCAPE values around 4000 j/kg by Saturday
afternoon. Shear will remain minimal so the risk of tornado
development is low. Temperatures this weekend will be in the mid
80s with lows in the mid to low 70s.

The stalled front will park over the Mid-South through next week
continuing to bring rain chances to the area each day. Again,
most days the hazards will be gusty winds and hail. Rainfall
totals are expected to reach 3 inches by the end of next week.
Highs will be in the mid to upper 80s Monday, and in the low 90s
through the rest of the period, when the front lifts back to the
north as a warm front by midweek. Low temperatures will be in the
70s through the period.

&&

.AVIATION...
(06Z TAFS)
Issued at 1144 PM CDT Thu Jul 6 2023

TSRA cluster will drop south through the MEM vicinity through 07Z or
so. Thereafter, airmass should stabilize, with limited TSRA potential
until midday.

Scattered Friday afternoon TSRA should dissipate with loss of
surface heating, but will need to monitor the northern Ozark
plateau for our post-sunset storm potential. HRRR and NSSL-WRF
CAMs depict activity splitting into two favored convective tracks,
one eastward through the lower Ohio River valley, and one
southeast through AR. Too early to take these solutions literally.
For the 06Z TAFs, will leave TSRA out of the Friday evening
period of the TAFs. Higher convective potential is expected
Saturday, focused along a cold front.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...SWB
AVIATION...PWB

In the hours before

Special weather statement, Jul 6, 10:14 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
1014 PM CDT Thu Jul 6 2023

ARZ018-026-028-MOZ113-070400-
Greene AR-Craighead AR-Mississippi AR-Dunklin MO-
1014 PM CDT Thu Jul 6 2023

...A strong thunderstorm will impact portions of southeastern Greene,
northeastern Craighead, northwestern Mississippi and southwestern
Dunklin Counties through 1100 PM CDT...

At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cardwell, or 8 miles east of Paragould, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Paragould, Manila, Leachville, Monette, Cardwell, Arbyrd, Black Oak,
Jolliff Store, Happy Corners, Delfore, Macey, Schug, Carmi, Bard,
Whisp, Buckeye, Arkmo, Walters, Pawheen and Poplar Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3608 9050 3615 9030 3590 9010 3579 9040
TIME...MOT...LOC 0314Z 336DEG 10KT 3606 9037

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

AC3
Local storm report, Jul 6, 10:42 PM CDT, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1042 PM CDT Thu Jul 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     Tstm Wnd Dmg     Senath                  36.14N 90.16W
07/06/2023                   Dunklin            MO   911 Call Center

            Large tree down on power lines in Senath.
            Power is out across much of town.

&&

AC3
Special weather statement, Jul 6, 10:55 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
1055 PM CDT Thu Jul 6 2023

ARZ027-028-036-TNZ048-049-070430-
Poinsett AR-Mississippi AR-Crittenden AR-Tipton TN-Lauderdale TN-
1055 PM CDT Thu Jul 6 2023

...A strong thunderstorm will impact portions of eastern Poinsett,
western Mississippi, northeastern Crittenden, central Tipton and
southwestern Lauderdale Counties through 1130 PM CDT...

At 1055 PM CDT, Doppler radar was tracking a strong thunderstorm near
Keiser, moving southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marion, Osceola, Lepanto, Luxora, Wilson, Keiser, Fort Pillow State
Park, Munford, Brighton, Joiner, Dyess, Dell, Sunset, Burdette,
Gilmore, Bassett, Jericho, Marie, Fulton and Dixonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3570 9039 3570 9029 3575 9029 3589 8998
      3546 8963 3539 8980 3540 9004 3538 9007
      3534 9011 3531 9011 3530 9015 3529 9017
      3526 9016 3525 9014 3526 9011 3525 9011
      3521 9021 3569 9042
TIME...MOT...LOC 0355Z 328DEG 27KT 3570 9018

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AC3
Special weather statement, Jul 6, 11:30 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
1130 PM CDT Thu Jul 6 2023

TNZ049-088-070500-
Tipton TN-Shelby TN-
1130 PM CDT Thu Jul 6 2023

...A strong thunderstorm will impact portions of southwestern Tipton
and northeastern Shelby Counties through MIDNIGHT CDT...

At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Munford, or 10 miles south of Fort Pillow State Park, moving
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bartlett, Millington, Lakeland, Arlington, Munford, Brighton,
Dixonville, Tipton, Atoka, Gilt Edge, Burlison, Barretville, Egypt,
Quito, Redwood, Rosemark, Idaville, Beaver, Randolph and Brunswick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3553 8996 3552 8994 3552 8991 3558 8988
      3559 8985 3540 8958 3539 8961 3538 8963
      3532 8964 3520 8980 3546 9002 3547 9002
TIME...MOT...LOC 0430Z 319DEG 19KT 3549 8989

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AC3
Special weather statement, Jul 7, 12:42 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
1242 AM CDT Fri Jul 7 2023

TNZ049-088-089-070630-
Tipton TN-Fayette TN-Shelby TN-
1242 AM CDT Fri Jul 7 2023

...A strong thunderstorm will impact portions of southeastern Tipton,
northwestern Fayette and northeastern Shelby Counties through 130 AM
CDT...

At 1242 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Arlington, or 14 miles south of Covington, moving
southeast at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Arlington, Mason, Gallaway, Braden, Lambert, Gainesville, Hickory
Withe, Belmont, Longtown and Griffen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3547 8948 3543 8947 3540 8947 3540 8946
      3528 8943 3521 8965 3538 8972
TIME...MOT...LOC 0542Z 335DEG 4KT 3537 8955

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Sirmon
Special weather statement, Jul 7, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
107 AM CDT Fri Jul 7 2023

TNZ089-070645-
Fayette TN-
107 AM CDT Fri Jul 7 2023

...A strong thunderstorm will impact portions of southwestern Fayette
County through 145 AM CDT...

At 107 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eads, or 9 miles northeast of Collierville, moving southeast at 10
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Somerville, Warren, Macon, Oakland, Piperton, Rossville, Kirk, Elba,
Hays Crossing, Canadaville, Powers and Hickory Withe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3500 8944 3504 8964 3522 8964 3529 8937
TIME...MOT...LOC 0607Z 294DEG 7KT 3516 8959

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Sirmon

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:16 PM CDTAreal Flood AdvisoryMEGCoahoma3 hr
Jul 7, 1:44 PM CDTSpecial Weather StatementMEGMonroe31 min
Jul 7, 2:19 PM CDTSpecial Weather StatementMEGMonroe26 min
Jul 7, 3:10 PM CDTSpecial Weather StatementMEGAlcorn35 min
Jul 7, 3:22 PM CDTSpecial Weather StatementMEGAlcorn38 min
Jul 7, 4:02 PM CDTAreal Flood AdvisoryMEGAlcorn3 hr
Jul 7, 4:37 PM CDTSpecial Weather StatementMEGPrentiss23 min
Jul 7, 4:59 PM CDTAreal Flood AdvisoryMEGAlcorn, Prentiss3 hr
Jul 7, 5:03 PM CDTSpecial Weather StatementMEGPrentiss27 min
Jul 6, 10:55 PM CDTSpecial Weather StatementMEGTipton35 min
Jul 6, 11:30 PM CDTSpecial Weather StatementMEGTipton30 min
Jul 7, 12:36 AM CDTAreal Flood AdvisoryMEGShelby3 hr
Jul 7, 12:42 AM CDTSpecial Weather StatementMEGFayette48 min
Jul 7, 1:10 AM CDTAreal Flood AdvisoryMEGShelby3 hr
Jul 6, 7:07 PM CDTSpecial Weather StatementMEGPhillips23 min
Jul 6, 8:17 PM CDTSpecial Weather StatementMEGClay28 min
Jul 6, 8:26 PM CDTSevere Thunderstorm WarningMEGClay23 min
Jul 6, 8:57 PM CDTSevere Thunderstorm WarningMEGClay48 min
Jul 6, 9:47 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene25 min
Jul 6, 9:56 PM CDTSevere Thunderstorm WarningMEGMississippi17 min
Jul 6, 9:57 PM CDTSpecial Weather StatementMEGCross33 min
Jul 6, 9:59 PM CDTSpecial Weather StatementMEGCross31 min
Jul 6, 10:14 PM CDTSpecial Weather StatementMEGGreene46 min
Jul 6, 9:51 PM CDTSpecial Weather StatementMEGDunklin24 min

Nearby

Special Weather Statements in Tennessee, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.